Alert archive / Montana / High Wind Warnings in 2015
High Wind Warning 1, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Jan 2, 2015, 6:35 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2015, 6:35 AM MST (13:35 UTC)
- Expired
- Jan 2, 2015, 5:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
947 WWUS75 KTFX 021335 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 635 AM MST FRI JAN 2 2015 MTZ009-048-030000- /O.NEW.KTFX.HW.W.0001.150102T1335Z-150103T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 635 AM MST FRI JAN 2 2015 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * TIMING AND MAIN IMPACT: STRONG GUSTY WESTERLY WINDS WILL CONTINUE THROUGH THE AFTERNOON BEFORE DIMINISHING BY EARLY THIS EVENING. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. * WINDS: SUSTAINED WESTERLY WINDS 35 TO 45 MPH WITH GUSTS AS HIGH AS 70 MPH WILL OCCUR. * OTHER IMPACTS: POOR VISIBILITIES IN SNOW AND BLOWING SNOW IN THE MOUNTAINS ARE LIKELY. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
1 follow-up statement
697 WWUS75 KTFX 022351 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 451 PM MST FRI JAN 2 2015 MTZ009-048-030100- /O.EXP.KTFX.HW.W.0001.000000T0000Z-150103T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 451 PM MST FRI JAN 2 2015 ...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON... THE HIGH WIND WARNING FOR THE ROCKY MOUNTAIN FRONT WILL EXPIRE AT 5 PM MST THIS AFTERNOON. WINDS ALONG THE ROCKY MOUNTAIN FRONT HAVE DECREASED BELOW HIGH WIND CRITERIA AND ARE SHIFTING MORE NORTHERLY AS A CANADIAN COLD FRONT MOVES THROUGH THE AREA. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jan 2, 4:45 AM MST, 1 hour 50 minutes earlier.
Area forecast discussion, Jan 2, 4:45 AM MST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE GREAT FALLS MT 445 AM MST Fri Jan 2 2015 CORRECTED SECOND PARAGRAPH .DISCUSSION... Friday through Sunday... An active end to the week will begin today along the Rocky Mountain Front and adjacent high plains where strong gusty winds are expected to develop. Winds are not anticipated to reach warning criteria at this time, but there is the potential for potentially damaging winds this afternoon and evening and highlites may become necessary later. The reason for the gusty winds is a fast moving shortwave trough that will punch through the area Friday night and Saturday morning. A winter weather advisory has been issued for the snow and blowing snow expected with this shortwave. Temperatures are expected to drop back below zero for a large amount of the area behind the associated cold front and the combination of falling snow and wind driven blowing snow will create potential dangerous conditions through the overnight hours. While conditions should improve Saturday afternoon, the next system is expected to move into the area Saturday evening, bringing the next round of light snowfall, while widespread snow is expected, and cool temperatures will be reinforced with a second albeit weaker cold front the the winds do not appear to be as strong with tonights system. Temperatures look to remain below seasonal values with most locations across Central and North Central Montana seeing temperatures struggling to climb into the single digits Saturday and Sunday with overnight low temperatures remaining below zero. The valleys of Southwest Montana should generally be protected from these cooler temperatures, although most locations will see single digit lows and highs remaining below freezing this weekend. Suk Sunday night through Friday...The GFS and ECMWF model runs are in better agreement than they have been of late. The latest ECMWF has come around to the wetter GFS solution. The main story for the first part of the week will be a moist northwest flow aloft. For Sunday night and Monday models indicate that the cold airmass at the beginning of the period will retreat some before there is yet another surge of a colder airmass from Canada. The GFS only retreats the initial cold airmass over southwest Montana while the ECMWF retreats the cold airmass as far east as the east slopes of the Rocky Mountains. Have gone in between the two solutions with highs on Monday. In line with the now wetter ECMWF have reversed yesterdays trend of lowering the chances of snow. Am coming up with total snow accumulations from Sunday night through Tuesday of 2 to 4 inches over the east slopes and most valleys of southwest Montana. Mountains could see 6 to 12 inches of snow during this time frame. The GFS and ECMWF have an upper ridge approaching the forecast area Tuesday night and this ridge should move over the area by Thursday. Expect snow to diminish Tuesday night with mostly dry weather Wednesday through Thursday. A weather disturbance aloft or two will move through the area Thursday night and Friday for an increased chance of snow. After moderating temperatures Wednesday with highs in the mid 30s to mid 40s except over north central Montana there will be still another surge of colder air from Canada Wednesday night which will bring cooler temperatures Thursday and Friday. This airmass is not expected to be as cold as those of this weekend and early next week. Blank && .AVIATION... UPDATED 1145Z. The main message is there will be deteriorating conditions later this afternoon and tonight as a strong Canadian cold front sweeps south and brings a change from VFR conditions to widespread IFR/LIFR conditions in snow. Have moderate confidence on the timing of the cold front and also moderate confidence with winds and ceilings/visibilities behind the cold front. Mountains/passes will be obscured behind the cold front but also there will be some mountain obscurement ahead of the cold front over the mountains of the Rocky Mountain Front this afternoon. Blank && .PRELIMINARY POINT TEMPS/POPS... GTF 37 1 7 -4 / 10 100 30 70 CTB 31 -3 4 -9 / 10 90 30 70 HLN 32 9 16 5 / 10 100 30 60 BZN 30 8 15 9 / 10 100 40 50 WEY 21 2 20 6 / 10 70 50 50 DLN 33 14 24 12 / 10 90 40 50 HVR 34 1 7 -3 / 20 90 20 40 LWT 40 -1 8 -5 / 10 90 40 60 && .TFX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY from 5 PM this afternoon to 5 AM MST Saturday Broadwater...Cascade...Central and Southern Lewis and Clark...Chouteau...Eastern Glacier...Eastern Pondera...Eastern Teton...Fergus...Gallatin...Jefferson...Judith Basin...Madison... Meagher...Northern Rocky Mountain Front...Southern Rocky Mountain Front. Flood Advisory for ice jam flooding on the Gallatin River from Big Sky to Gallatin Gateway...in effect until 5 PM Saturday. && weather.gov/greatfalls www.twitter.com/NWSGreatFalls www.facebook.com/NWSGreatFalls
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 3:13 AM MST | Winter Weather Advisory | TFX | 64 hr |
Nearby
High Wind Warnings in Montana, 2015Every high wind warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.